Alert archive / Kentucky / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 191, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 27, 2009, 6:00 PM EDT for 4 counties in Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2009, 6:00 PM EDT (22:00 UTC)
- Expired
- Aug 27, 2009, 6:26 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Boone County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY
The radar
The Cincinnati radar (KILN), 100 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 4:31 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 27, 4:31 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 431 PM EDT THU AUG 27 2009 .SYNOPSIS... A FRONTAL BOUNDARY WILL MEANDER ACROSS THE REGION TONIGHT INTO FRIDAY...BRINGING A CHANCE OF PRECIPITATION. A COLD FRONT WILL SWING ACROSS THE REGION ON SATURDAY...USHERING IN A MUCH COOLER AIRMASS. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... STATIONARY FNT NR THE OH RIVER WILL SLOWLY WORK N TNGT IN RESPONSE TO A DEVELOPING SFC LOW OVER THE MID MS VLY. THIS IS CAUSED BY H5 S/W SWINGING THRU THE UPPER MS VLY. GUIDANCE IS ALL OVER THE PLACE ON POPS AND QPF. WITH BNDRY IN THE VCNTY KEPT LOW CHC POPS IN FOR OVERNGT. MAV GUIDANCE IS NOT HANDLING CURRENT TD VERY WELL...IT IS TOO COOL. THEREFORE LEANED TOWARDS THE WARMER MET GUIDANCE...WITH A BLEND OF LOWS FROM THIS MORNING. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... H5 S/W SWINGS UP THE OH VLY/SRN GREAT LAKES ON FRI PROVIDING UPPER SUPPORT. ATMO OVER THE FA WILL BE MODERATELY UNSTABLE. HOWEVER THE BETTER SFC FORCING REMAINS FARTHER W PER THE GFS/ECMWF...SO ONLY WENT WITH 50 POPS FOR FRI. CDFNT SWINGS ACRS THE FA FRI NGT INTO EARLY SAT MRNG. WENT CATEGORICAL POPS IN THE NW DOWN TO HIGH CHC IN THE S AHEAD OF FNT. ENDED THE CHC OF TS WITH FROPA. FNT WILL NEARLY BISECT THE FA AT 12Z SAT...RUNNING NR I-71...SO KEPT A MENTION OF TS IN THE E FOR SAT MRNG. AS H5 LOW CUTS OFF OVER THE GREAT LAKES SAT A SECONDARY CDFNT PUSHES ACRS THE FA. LOOKS LIKE THERE COULD BE SOME SHRA POP UP SAT LATE SAT MRNG INTO AFTN WITH THE H8 CAA AND FNTL LIFT. DRIER AIR WORKS IN AROUND UPPER LOW BY SAT EVENING...SO DRIED OUT SAT NGT. WENT A BLEND OF GUID FOR THE TEMP THRU THE PERIOD. && .LONG TERM /SUNDAY THROUGH THURSDAY/... COLD FRONT WILL MOVE THROUGH THE REGION DURING THE FIRST PART OF THE WEEKEND KEEPING A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE FORECAST. SOME POST FRONTAL PRECIPITATION COULD LINGER IN THE SOUTHEAST ZONES INTO SUNDAY. THEREAFTER...HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE MIDDLE OF THE WEEK RESULTING IN DRY CONDITIONS. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE PERIOD WITH THE COOLEST READINGS ON SUNDAY AND MONDAY WHEN AN UPPER TROUGH WILL BE SWINGING THROUGH THE GREAT LAKES. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... TEMPO GROUPS ARE FCST FOR MVFR CIGS DEVELOPING AT KLCK...KDAY...AND KCMH. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THE LATE EVENING AS A WEAK FRNTL BNDRY REMAINS DRAPED ACROSS SRN OH AND NRN KY. CB GROUPS ARE FCST THIS AFTN AT KILN...KCVG...KLUK...AND KDAY...AS ISOLD DIURNAL CONVECTION WILL DEVELOP. WITH LIMITED COVERAGE...HAVE LEFT OUT TSRA TEMPO GROUPS OR VCSH WORDING EVERYWHERE EXCEPT KILN AT THE MOMENT. THERE IS UNCERTAINTY WITH FOG DEVELOPMENT OVERNIGHT...AS ABUNDANT SFC MOISTURE AND CLEARING MAY ALLOW FOR VSBYS/CIGS TO DROP BELOW IFR AFTER 06Z FRI. WITH LOW- LEVEL MOISTURE AND CIGS ADVECTING IN FROM THE SOUTH...HAVE FCST PREAVILING MVFR VSBYS WITH TEMPO GROUPS FOR IFR VSBYS/CIGS EVERYWHERE EXCEPT KLUK. AT KLUK...A LIGHT SERLY FLOW WILL BE CONDUCIVE FOR VLIFR RIVER VALLEY FOG TO DEVELOP. VCSH IS FCST AFTER 14Z FRI AT KCVG AND KLUK AS THE FRNTL BNDRY LIFTS NWD AS A WARM FRONT EARLY ON FRIDAY. OUTLOOK...SHOWERS AND THUNDERSTORMS POSSIBLE FRIDAY AND SATURDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...SITES SHORT TERM...SITES LONG TERM... AVIATION...WOODRUM
Hazardous weather outlook, Aug 27, 5:06 AM EDT, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 506 AM EDT THU AUG 27 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-280915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 506 AM EDT THU AUG 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 27, 5:27 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 527 PM EDT THU AUG 27 2009 KYZ089-090-094-095-272200- GRANT KY-GALLATIN KY-CARROLL KY-OWEN KY- 527 PM EDT THU AUG 27 2009 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OWEN...EXTREME EASTERN CARROLL...CENTRAL GALLATIN AND WESTERN GRANT COUNTIES THROUGH 600 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR BROMLEY...MOVING NORTH AT 20 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THIS STORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL GALLATIN... EASTERN CARROLL...NORTHWESTERN OWEN AND WESTERN GRANT COUNTIES... INCLUDING BROMLEY...CARSON...SPARTA...EAGLE HILL...GLENCOE...FLORENCE AND ELLISTON. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:27 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Pike, Scioto | 33 min |
| Aug 27, 7:55 PM EDT | Areal Flood Advisory | ILN | Adams | 80 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.